Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2001, 6:05 AM CDT for Davidson County, Wilson County, Tennessee. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2001, 6:05 AM CDT (11:05 UTC)
- Expired
- Apr 15, 2001, 6:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 6:30 AM CDT | Hail 0.75 | Nashville, TN | EMA official reported dime size hail at his home. |
| Apr 15, 6:30 AM CDT | Thunderstorm Wind 60 E | Nashville, TN | EMA reported a large tree fell on a house located at 4429 Franklin Rd. About 60% of the house was destroyed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 5:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074 WUUS54 KOHX 151108 SVRBNA TNC037-189-151130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 605 AM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE WILSON COUNTY IN TENNESSEE THIS INCLUDES THE CITIES OF NASHVILLE AND LEBANON * UNTIL 630 AM CDT * AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BELLE MEADE...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF LAKEWOOD AT 610 AM CDT 5 MILES SOUTH OF LEBANON AT 625 AM CDT DAMAGING WINDS AND HAIL WITH FREQUENT LIGHTNING AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ LAT...LON 3624 8687 3606 8688 3602 8601 3625 8600
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:45 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 15, 2:45 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CDT SUN APR 15 2001 LATEST SURFACE MAP SHOWING LOW PRESSURE CENTERED NEAR JOPLIN MO WITH A FRONTAL BOUNDARY RUNNING NORTHEAST TO ABOUT KCOU THEN EAST ACROSS NORTHERN KY. ANOTHER BOUNDARY NOTED DOWN THROUGH BOOTHEEL...WESTERN TENNESSEE...NORTHEAST MISSISSIPPI INTO WESTERN ALABAMA. KOHX DOPPER SHOWING TSTMS STARTING TO FIRE OVER NORTH PART OF WEST TENNESSEE. SCAN HAS STORMS MOVING EASTWARD AROUND 40 KTS WITH VILS AROUND 25 KG/M*M IN A COUPLE OF STORMS. THESE SHOULD ENTER NORTHWEST MIDDLE TENNESSEE SHORTLY. MORE IMPRESSIVE LINEAR MCS OVER SOUTH CENTRAL MISSOURI PER SATELLITE EXTENDING INTO NORTHEAST OKLAHOMA HEADED EAST AT 45 TO 50 KTS. HAVE LOOKED AT ALL MODELS TO SOME EXTENT AND LIKE THE MM5 IN THE SHORT TERM WITH STORMS BREAKING OUT EARLY THIS MORNING IN MIDDLE TENNESSEE FOLLOWED BY THE MCS LATER THIS MORNING. ETA/NGM LOOK REASONABLE IN THE LONG TERM. EXPECT SOME STORMS TO BE STRONG TO SEVERE THIS MORNING INTO THE EARLY AFTERNOON. MESO-ETA BRINGS FRONT THROUGH NASHVILLE DURING THE EARLY AFTERNOON WITH DRIER AIR PUNCHING IN RATHER QUICKLY. PRELIMINARY NUMBERS: NASHVILLE 74 50 66 38 57 7100 CROSSVILLE 70 45 63 38 55 7100 .BNA...NONE. BOYD 01
In the hours before
Special weather statement, Apr 15, 5:03 AM CDT, 1 hour 2 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-161030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT SUN APR 15 2001 A COLD FRONT OVER MISSOURI AND ARKANSAS WILL MOVE EASTWARD THROUGH THE MIDSTATE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH MIDDLE TENNESSEE AHEAD OF THE FRONT THIS MORNING...WITH DECREASING CLOUDINESS EXPECTED DURING THE AFTERNOON. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING. THE SEVERE WEATHER THREAT IS MINIMAL THROUGH EARLY MONDAY MORNING. HOWEVER...AS A PRECAUTION...EMERGENCY MANAGERS AND STORM SPOTTERS ARE ADVISED TO REMAIN ALERT TO THE WEATHER OVER THE NEXT SEVERAL HOURS AND BE PREPARED FOR ACTIVATION SHOULD CONDITIONS WARRANT. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 5:18 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 27 min |
| Apr 15, 5:34 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| Apr 15, 5:52 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 38 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 28 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 28 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 28 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 28 min |
| Apr 15, 6:45 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 30 min |
| Apr 15, 6:45 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Maury, Williamson | 30 min |
| Apr 15, 6:45 AM CDT | Severe Thunderstorm Warning | OHX | Lewis | 30 min |
| Apr 15, 6:45 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 30 min |
| Apr 15, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Franklin, Moore | 34 min |
| Apr 15, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, White, Wilson | 34 min |
| Apr 15, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.